The drugs dilemma

Tamoxifen is sending me to sleep. On it I feel drugged and drowsy – like I’m sleep-walking through life.

I can see why women gain weight on it – fighting the temptation to just  slump takes super-human effort.

I wouldn’t mind – but I’m supposed to take the stuff for five years!

Advised to come off it for two weeks either side of my op I noticed a sudden surge in energy levels, so it’s definitely the drugs dragging me down.

I know of women who’ve given up on Tamoxifen because they want their lives back, but that’s like playing a slow drawn out game of Russian roulette. I know of others who take anti-depressants to counter the effects, but they too have their side-effects. 

I’m going to the docs to see what can be done. I don’t really want to sleep through the next half decade.. zzzzz…

Advertisements

5 Comments (+add yours?)

  1. Julie Short
    Jul 05, 2011 @ 17:42:21

    I hated taking Tamoxifen. I was on it for 7 years. I also took Evening Primrose Oil (the concentrated form of it, can’t remember what it’s called) which was supposed to help with the hot flushes.
    You do have my sympathy, I hope that you can find a solution or an alternative, so that you don’t have to just go through life with your fingers crossed.
    x

    Reply

  2. Alexandra Wallace Currie
    Jul 05, 2011 @ 18:11:06

    Amen to that sister! I couldn’t take Tamoxifin because of my blood clots so I am on Femara which makes me feel drowsy too! It’s apparently stronger too. I haven’t given up my biggest vice though. To get me through the day, I do have coffee – it’s the only thing that keeps my eyelids from shutting!
    LOL Alex

    Reply

  3. Anonymous
    Jul 05, 2011 @ 19:51:55

    Hello. My Mum was on it and had a difficult time. Weight was a problem and continuation of hot flushes! All that did go away though. xx

    Reply

  4. The martini effect
    Jul 05, 2011 @ 20:38:09

    Thanks for your encouragement – looking on line at various forums, some people seem to manage to negotiate a lower dose. Also looking at natural remedies to counteract the negatives. Might try evening primrose oil. Started drinking spicy tea (Chai) at work which seems to help me stay awake! xx

    Reply

  5. Trackback: Triumph over Tamoxifen « martinieffect

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: